Share |

PrintPrintable version



Aspirin: H. pylori infection raises risk of GI bleed with NSAIDs

|

H pylori infection raises risk of GI bleed with NSAIDs
26 May 2004   
Source: Medical News Today

New research suggests Helicobacter pylori infection increases the risk of upper gastrointestinal bleeding in patients taking non-steroidal anti-inflammatory drugs (NSAIDs).

The authors of a report published in The American Journal of Medicine investigated whether infection with H. pylori, including specific cytotoxic-associated antigen (CagA)-positive strains, increased the risk of upper gastrointestinal bleeding in patients using NSAIDs.

Patients admitted with upper GI bleeding were compared with outpatients without bleeding, although both groups were users of NSAIDs.

The cases and controls did not differ in smoking habits, alcohol consumption, recent corticosteroid use, use of anticoagulants, or comorbid diseases, the report indicates, and there were no significant differences between the groups in CagA positivity.

H. pylori was detected in more cases (79%) than controls (56%) and H. pylori was independently associated with a significant increase in the odds of upper gastrointestinal bleeding.

'We confirmed that H. pylori is an independent risk factor (approximately two-fold increase) for upper GI bleeding in NSAIDs/aspirin users in a well-designed, prospective, controlled study,' conclude the authors

Reference: Papatheodoridis G et al (2004) Effect of helicobacter pylori infection on the risk of upper gastrointestinal bleeding in users of nonsteroidal anti-inflammatory drugs Am Med J 116 (9) 601-605.



  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Rating: 0/5 (0 votes cast)




Health Supreme News

Loading...
‚Äč
Powered by Movable Type 5.13-en

Receive updates

Subscribe to get updates of this site by email:

Enter your Email


Preview | Powered by FeedBlitz

Other sites of ours